Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On pravastatin. Developed rashes inside legs and red blisters on labia majora. How to get cured?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13230 Questions

default
Posted on Mon, 31 Dec 2012 in Skin Rash
Question: hey dr.I am a female,56yrs old ,i am on pain meds,an pravastatin i have developed a rash on the inside of my legs and red blisters on the right side of my labia majora and itching.What do you think an what can i get to clear it up.
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
The rash and blisters on your leg are not likely to be related to the medicines you are taking. This is likely to be due to a superficial skin infection. A direct examination by a dermatologist is an integral part of diagnosis.
These are most commonly the result of superficial staphylococcus bacterial infection. I would suggest you to not to pop those blisters and keep the area clean. You could apply over the counter antiseptics like neosporin for a couple of days after bath, to see if the lesion gets any better. Usually systemic antibiotics are needed to control the infection. Meanwhile avoid touching the area with bare fingers and wear cotton undergarments only.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 11 hours later
dr XXXXXXX Tayal,would usin clotrimazole 1% antifungal help any using it
doctor
Answered by Dr. Rakhi Tayal 6 hours later
Hello.
Thanks for writing again.
The blisters are not likely to be due to a fungal infection. However a direct examination will help in a better diagnosis. I do not feel that clotrimazole application will be helpful.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Skin rash

doctor1 MD

21 month old, mild fever for one day, somewhat cranky, red spots (flat not raised) on inside of bottom lip and on tongue, one small pimple like bump above her lip, and a few spread around her body thought it might be hand, foot, and mouth disease but so far nothing besides the flat spots, nothing on feet, palms of hand have some splotchy redness but no bumps

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?